Thunderstorm Wind, Fallon
- When
- June 23, 5:40 PM MST
- Where
- Fallon County, 6.93 mi S of Ollie
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.480, -104.070
A couple of isolated severe thunderstorms moved across Southeast Montana during the evening hours of the 23rd into the early morning hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
A couple of isolated severe thunderstorms moved across Southeast Montana during the evening hours of the 23rd into the early morning hours of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 23, 1:55 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
255 PM MDT TUE JUN 23 2015
.SHORT TERM...VALID FOR WED AND THU...
THE UNSETTLED FORECAST PATTERN WE HAVE BEEN IN FOR THE LAST
SEVERAL WEEKS...WILL STAY IN PLACE THE NEXT COUPLE OF DAYS. A WEAK
WAVE WAS KICKING INTO SOUTHEAST MONTANA AT THE MOMENT AND HAS
TRIGGERED ISOLATED THUNDERSTORMS OVER ROSEBUD AND FALLON COUNTIES.
THE ENVIRONMENT WAS FAVORABLE FOR SEVERE WEATHER OVER THE EAST
WITH ML CAPES TO 1000 J/KG AND EFFECTIVE BULK SHEAR UP TO 50 KTS.
A SECONDARY STRONGER WAVE WAS MOVING ACROSS NORTHERN MONTANA THIS
HOUR. THIS WAVE HAS STRONGER ASCENT AND WILL GET INTO THE
SOUTHEAST LATER THIS EVENING. COULD HAVE AN AFTERNOON BOUT OF
SEVERE WEATHER OVER SOUTHEAST MONTANA WITH ANOTHER SHOT OF
CONVECTION LATER THIS EVENING. SPC HAS A SLIGHT RISK FOR SOUTHEAST
MONTANA AND THAT STILL LOOKS GOOD. THE BIGGEST THREAT WILL BE HAIL
AND DAMAGING WIND AND MAINLY WITH THE FIRST WAVE. THE SECOND WAVE
MAY BE COMING THROUGH LATE ENOUGH TO LIMIT THE SEVERE THREAT. OVER
THE WEST...CAPES ARE LOWER...500 J/KG...BUT SHEAR WAS STILL
ADEQUATE AT 35 KTS. WESTERN CONVECTION WILL INITIATE LATE THIS
AFTERNOON AND COULD HAVE SOME SMALL HAIL AND GUSTY WINDS...BUT NOT
EXPECTING SEVERE OVER WESTERN AND CENTRAL ZONES AT THIS TIME.
WEDNESDAY COULD BE ANOTHER ACTIVE DAY FOR THE EAST. A SURFACE LOW
DROPS INTO WESTERN NEBRASKA AND PULLS IN A NORTHERLY SURFACE FLOW.
THIS WILL ACTUALLY KEEP CAPES UP ALONG WITH SHEAR. ANOTHER
SHORTWAVE CRUISES THROUGH MONTANA WEDNESDAY AFTERNOON AND THIS ONE
IS PROGGED FARTHER SOUTH AND THUS STRONGER ASCENT GETS DEEPER INTO
THE FORECAST AREA. THERE IS ALSO A WEAK SURFACE CONVERGENCE ZONES
RUNNING FROM EASTERN WYOMING IN SOUTHEAST MONTANA FOR POSSIBLE
FOCUS FOR CONVECTION. COULD SEE ANOTHER ROUND OF SEVERE STORMS
OVER SOUTHEAST MONTANA. HAVE INCLUDED SEVERE POTENTIAL IN THE
GRAPHIC FOR TODAY AND TOMORROW.
FLOW VEERS FOR THURSDAY AS AN UPPER RIDGE AMPLIFIES INTO WESTERN
IDAHO AND EASTERN OREGON. THIS WILL SET UP EASTERLY LOW LEVEL FLOW
FOR CENTRAL AND EASTERN ZONES. CAPES ARE PROGGED LOWER ACROSS THE
ENTIRE AREA WITH LESS THAN 500 J/KG PRESENT. PRECIPITABLE WATER
AMOUNTS RISE TO AROUND AN INCH OVER THE EASTERN HALF OF THE
FORECAST AREA AT THE SAME TIME A SERIES OF SHORTWAVES SWEEPS
THROUGH. WILL NOT SEE A STRONG RISK FOR SEVERE WEATHER ON THURSDAY
WITH WEAKER CAPES...BUT WITH HIGH PWATS...COULD HAVE HEAVY RAIN
PRODUCING THUNDERSTORMS. WILL KEEP THE MENTION OF SCATTERED POPS
GOING. TWH
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
THE LONG TERM CONTINUES TO LOOK HOT. MODELS CONTINUE TO SHOW A
RIDGE BUILDING INTO THE WESTERN US BY THE WEEKEND. FOR
FRIDAY...SOUTHEAST MONTANA WILL STILL BE IN NORTHWEST FLOW SO THERE
IS A VERY SLIGHT CHANCE FOR PRECIP DURING THE MORNING INTO EARLY
AFTERNOON...MAINLY IN CARTER AND FALLON COUNTIES. ONCE THIS RIBBON
OF ENERGY IS OUT OF THE AREA...THE WEEKEND LOOKS TO BE DRY AND
HOT. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S SATURDAY AND
SUNDAY. BY MONDAY THE TEMPERATURES COULD BE APPROACHING 100
DEGREES. THE RIDGE DOES NOT FLATTEN OUT AS MUCH AS THE PREVIOUS
RUNS DURING THE EARLY PART OF THE WEEK...BUT A BIT OF A WEAKNESS
DEVELOPS ALLOWING A BIT OF ENERGY TO ROTATE THROUGH BRING SLIGHT
CHANCES FOR RAIN ON TUESDAY. REIMER
&&
.AVIATION...
THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. THE BEST CHANCES
WILL BE FROM MILES CITY EAST...THOUGH SOME COULD BE AS FAR WEST A
BILLINGS. THESE STORMS COULD PRODUCE MVFR TO IFR CONDITIONS ALONG
WITH STRONG GUSTY WINDS AND LARGE HAIL. FOR THE REST OF THE THE
NEXT 24 HOURS VFR FLIGHT CONDITIONS WILL PREVAIL. REIMER
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 059/083 060/086 060/090 062/094 063/096 064/100 067/097
32/T 21/B 11/U 00/U 01/U 11/U 11/B
LVM 049/083 053/086 053/091 053/095 056/096 056/100 058/095
32/T 21/B 11/U 00/U 01/U 11/B 12/T
HDN 056/086 059/088 060/091 061/095 063/097 062/101 064/097
32/T 22/T 11/U 10/U 01/U 11/G 11/U
MLS 059/085 060/086 060/087 061/091 062/093 063/096 064/092
44/T 33/T 31/B 10/U 01/U 11/U 11/U
4BQ 057/083 059/083 059/085 059/090 060/092 061/094 062/095
44/T 33/T 31/B 10/U 01/U 11/U 11/U
BHK 057/081 058/081 058/082 058/086 059/089 060/089 061/088
54/T 33/T 32/T 11/U 01/U 11/U 11/B
SHR 053/081 055/082 055/084 055/088 056/090 057/093 059/093
32/T 33/T 21/U 11/U 11/U 11/U 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 323 PM MDT TUE JUN 23 2015 MTZ028>042-056>058-063>068-WYZ098-099-242130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 323 PM MDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL AND STRONG WINDS EAST OF A LINE FROM FORSYTH TO LAME DEER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY AND THURSDAY. SOME OF THE STORMS ON WEDNESDAY COULD BE SEVERE OVER SOUTHEAST MONTANA. A MUCH HOTTER AND DRIER WEATHER PATTERN WILL TAKE SHAPE BY THE END OF THE WEEK. EXPECT TEMPERATURES IN THE 90S FOR THE WEEKEND. TEMPERATURES MAY APPROACH 100 DEGREES BY MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
537 PM MDT TUE JUN 23 2015
MTZ033-037-240030-
FALLON MT-CARTER MT-
537 PM MDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 536 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES WEST OF BAKER...MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLARD...WEBSTER AND MEDICINE ROCKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4607 10488 4634 10486 4628 10406 4613 10404
4604 10405 4583 10404
TIME...MOT...LOC 2336Z 279DEG 44KT 4624 10475
HOOLEYThe national radar mosaic for the moment the first event began.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2015Every state in 2015This day in weather historyWarnings in Montana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578752, 578753, 578754, 578755, 578756.